Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 359, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 5:19 PM CDT for Lamar County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 5:19 PM CDT (22:19 UTC)
- Expired
- May 27, 2000, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 206 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS54 KFWD 272220 SVRFTW TXC277-272300- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 519 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN NORTHEAST TEXAS * UNTIL 600 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR PARIS...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING DOWNBURST WINDS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3378 9567 3361 9569 3356 9534 3375 9534
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SAT MAY 27 2000
...UPDATED TO ADD FLASH FLOOD WATCH FOR NORTHERN 1/3 NORTH TEXAS...
WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF
THE AFTERNOON AND TONIGHT. STORMS HAVE SLOWED IN FORWARD SPEED
WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING. RIDGE BUILDS
INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER
DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY
WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO
FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK.
DFW 67/92/70/97 4000
ACT 68/92/69/97 4000
.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM BRECKENRIDGE TO
WEATHERFORD...TO FORT WORTH...TO DALLAS...TO GREENVILLE...TO
SULPHUR SPRINGS.
59In the hours before
Local storm report, May 27, 3:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0222 PM ANTELOPE TX 0.88 INCH HAIL
05/27/00 JACK NICKEL HAIL IN
ANTELOPE. REPORTED BY
AMATEUR RADIO SPOTTERS
0225 PM MARKLEY TX 2.75 INCH HAIL
05/27/00 YOUNG BASEBALL HAIL JUST WEST
OF MARKLEY. REPORTED BY
GRAHAM FIRE DEPARTMENT
SPOTTERS.
0240 PM 15 W JACKSBORO TX TORNADO
05/27/00 JACK TORNADO ON GROUND 15
WEST OF JACKSBORO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0251 PM ANTELOPE TX 4.00 INCH HAIL
05/27/00 JACK GRAPEFRUIT SIZED HAIL 3
MILES SOUTH OF HIGHWAY 16
AND 281 INTERSECTION
WEST OF ANTELOPE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0305 PM 2 S ELIASVILLE TX 1.75 INCH HAIL
05/27/00 STEPHENS GOLFBALL HAIL 2 MILES
SOUTH OF ELIASVILLE IN
STEPHENS COUNTY.
REPORTED BY GRAHAM FIRE
DEPARTMENT SPOTTERS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:03 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.